Skip to main content

Sine functions on hypergroups


In a recent paper, we introduced sine functions on commutative hypergroups. These functions are natural generalizations of those functions on groups which are products of additive and multiplicative homomorphisms. In this paper, we describe sine functions on different types of hypergroups, including polynomial hypergroups, Sturm–Liouville hypergroups, etc. A non-commutative hypergroup is also considered.

This is a preview of subscription content, access via your institution.


  1. Bloom W. R., Heyer H.: Harmonic analysis of probability measures on hypergroups, de Gruyter Studies in Mathematics, vol. 20. Walter de Gruyter & Co., Berlin (1995)

    Book  Google Scholar 

  2. Hewitt E., Ross K.A.: Abstract Harmonic Analysis Vol. I, Fundamental Principles of Mathematical Sciences vol. 115. Springer-Verlag, Berlin (1979)

    Google Scholar 

  3. L. Székelyhidi, Convolution Type Functional Equations on Topological Abelian Groups, World Scientific Publishing Co. Inc., 1991.

  4. L. Székelyhidi, Functional equations on hypergroups, In Functional equations, inequalities and applications, 167–181, Kluwer Acad. Publ., Dordrecht, 2003.

  5. Orosz Á., Székelyhidi L.: Moment functions on polynomial hypergroups in several variables. Publ. Math. 65, 429–438 (2004)

    MathSciNet  MATH  Google Scholar 

  6. Orosz Á., Székelyhidi L.: Moment functions on polynomial hypergroups. Arch. Math. 85, 141–150 (2005)

    Article  MathSciNet  MATH  Google Scholar 

  7. Székelyhidi L.: Functional Equations on Hypergroups. World Scientific Publishing Co. Pte. Ltd., New Jersey, London (2012)

    MATH  Google Scholar 

  8. Ż. Fechner and L. Székelyhidi, Sine and cosine equations on hypergroups, (submitted).

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to László Székelyhidi.

Additional information

The research was partly supported by the Hungarian National Foundation for Scientific Research (OTKA), Grant No. K111651.

Rights and permissions

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Fechner, Ż., Székelyhidi, L. Sine functions on hypergroups. Arch. Math. 106, 371–382 (2016).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification